Alert archive / Missouri / Freeze Warnings in 2018
Freeze Warning 7, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Apr 9, 2018, 2:00 PM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 10, 2018, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2018, 2:00 PM CDT (19:00 UTC)
- In effect from
- Apr 10, 2018, 12:00 AM CDT
- Expired
- Apr 10, 2018, 8:20 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
859 WWUS73 KSGF 091900 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 200 PM CDT Mon Apr 9 2018 ...FREEZE WARNING POSTED FOR TONIGHT... .Temperatures will fall into the upper 20s to around 30 degrees tonight. Therefore, a Freeze Warning has been issued for portions of extreme southeast Kansas and the Missouri Ozarks. KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100700- /O.NEW.KSGF.FZ.W.0007.180410T0500Z-180410T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 200 PM CDT Mon Apr 9 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... The National Weather Service in Springfield has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM CDT Tuesday. * TEMPERATURE...Overnight lows will drop into the upper 20s to near 30 degrees in almost all areas of extreme southeast Kansas and the Missouri Ozarks. * IMPACTS...These very cold temperatures will damage or kill vegetation and crops sensitive to an early spring hard freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Cramer
3 follow-up statements
456 WWUS73 KSGF 100358 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1058 PM CDT Mon Apr 9 2018 ...FREEZE WARNING POSTED FOR TONIGHT... .Temperatures will fall into the upper 20s to around 30 degrees tonight. Therefore, a Freeze Warning has been issued for portions of extreme southeast Kansas and the Missouri Ozarks. KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101400- /O.CON.KSGF.FZ.W.0007.180410T0500Z-180410T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 1058 PM CDT Mon Apr 9 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... * TEMPERATURE...Overnight lows will drop into the upper 20s to near 30 degrees in almost all areas of extreme southeast Kansas and the Missouri Ozarks. * IMPACTS...These very cold temperatures will damage or kill vegetation and crops sensitive to an early spring hard freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Lindenberg
699 WWUS73 KSGF 100900 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 400 AM CDT Tue Apr 10 2018 ...FREEZE WARNING POSTED FOR TONIGHT... .Temperatures will fall into the upper 20s to around 30 degrees tonight. Therefore, a Freeze Warning has been issued for portions of extreme southeast Kansas and the Missouri Ozarks. MOZ055>058-069>071-083-101000- /O.CAN.KSGF.FZ.W.0007.000000T0000Z-180410T1400Z/ Benton-Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dent- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, and Salem 400 AM CDT Tue Apr 10 2018 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Springfield has cancelled the Freeze Warning. Temperatures will remain in the middle to upper 30s through early morning. $$ KSZ073-097-101-MOZ066>068-077>082-088>098-101>106-101400- /O.CON.KSGF.FZ.W.0007.000000T0000Z-180410T1400Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar- Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene-Webster-Wright- Newton-Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry- Stone-Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 400 AM CDT Tue Apr 10 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Overnight lows will drop into the upper 20s to near 30 degrees. * IMPACTS...These very cold temperatures will damage or kill vegetation and crops sensitive to an early spring hard freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Schaumann
773 WWUS73 KSGF 101320 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 820 AM CDT Tue Apr 10 2018 KSZ073-097-101-MOZ066>068-077>082-088>098-101>106-101430- /O.CAN.KSGF.FZ.W.0007.000000T0000Z-180410T1400Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar- Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene-Webster-Wright- Newton-Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry- Stone-Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 820 AM CDT Tue Apr 10 2018 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Springfield has cancelled the Freeze Warning. Temperatures are near or above freezing as of shortly after 8 am and will continue to warm up this morning. $$ DSA
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Apr 9, 12:36 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 9, 12:36 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1236 PM CDT Mon Apr 9 2018 .SHORT TERM...(Today and tonight) Issued at 312 AM CDT Mon Apr 9 2018 As one system is exiting this morning, another weak disturbance and surface cold front will push through the region today. A brief period of clear skies is expected over portions of the area, but clouds will push back in later this morning. Temperatures will be rather tricky with cold advection and clouds. Will likely see high in the upper 40s in central Missouri to the mid and perhaps upper 50s along the Arkansas border. Cannot completely rule out some light precipitation as some of the short term models showing the potential for mainly this afternoon, but confidence not high enough to warrant probabilities. Temperatures will be warm enough though that anything that does fall will be rain. Another chilly night is expected tonight, as skies clear out from the west and winds diminish as high pressure builds into the region. Will likely see lows in the upper 20s to lower 30s across the area, with the coldest readings across the Osage Plains. May need some frost and/or freeze headlines tonight, but will defer to day shift as they will have a better handle on cloud trends and thus temperatures. .LONG TERM...(Tuesday through Sunday) Issued at 312 AM CDT Mon Apr 9 2018 Surface high pressure will slide off to the southeast Tuesday and this will begin a significant warm up for the region as a strong southerly flow develops in its wake. Mid level flow becomes more zonal with time and then transitions to southwesterly by Friday as a longwave trough digs over the western conus resulting in a significant storm system by late this week. The Tuesday through Thursday time frame will be a dry period with temperatures increasing from the 50s Tuesday to the 70s by Thursday, and possibly even 80 in some locations Thursday afternoon. The aforementioned western trough digs across the central conus on Friday. Meanwhile, at the surface a low pressure area tracks through Iowa with a trailing cold front pushing into eastern Kansas by midday Friday and across the Ozarks during the afternoon hours. Both ECMWF and GFS are pretty consistent with this feature and its timing. Medium range models are showing a corridor of instability developing ahead of the front. How much instability develops is the big question and tied to deep moisture return from the gulf. None the less, do expect some strong to possibly severe thunderstorms over the region on Friday, with the details of modes yet to be determined. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1231 PM CDT Mon Apr 9 2018 KSGF/KJLN/KBBG tafs: VFR ceilings are expected with a fast moving upper level disturbance early in the taf period. Some light showers may be possible, especially near KJLN, but this activity is expected to weaken as it moves in. Sfc high pressure will move in from the northwest late in the taf period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...DSA
Hazardous weather outlook, Apr 9, 1:41 PM CDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 141 PM CDT Mon Apr 9 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101845- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 141 PM CDT Mon Apr 9 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Extreme Freeze risk. DISCUSSION... Temperatures in most locations tonight will fall into the upper 20s to around 30 degrees. Therefore, there is a widespread risk for a freeze tonight into early Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Wind gusts could exceed 30 mph from Wednesday through Friday, which cold result in elevated fire weather conditions. An episode of severe thunderstorms will be possible on Friday as a large storm system approaches from the west. Another freeze is possible this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
Nearby
Freeze Warnings in Missouri, 2018Freeze Warnings in Kansas, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.